Thunderstorm Wind, Beaver
- When
- June 13, 9:00 PM CST
- Where
- Beaver County, Slapout
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.620, -100.120
The combined OK/TX Panhandles were hit with a gusty line of storms both on the 13th and 14th of June. Severe winds were the main story with these storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The combined OK/TX Panhandles were hit with a gusty line of storms both on the 13th and 14th of June. Severe winds were the main story with these storms. Ground stations measured wind gusts as high as 80 mph with the storms on the 13th. Then on the 14th, multiple reports of wind damage were made with estimated winds as high as 85 mph, as multiple train cars were knocked over in Cimarron County in OK along with a gain silo damaged in Dallam County in TX. Then on the 15th Beaver County did see a discrete storm produce some large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 13, 5:26 PM CST, 3 hours 34 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 626 PM CDT Thu Jun 13 2024 ...New AVIATION... .SHORT TERM ... (This evening through Friday night) Issued at 208 PM CDT Thu Jun 13 2024 Latest 18-19Z observational trends shows a sfc boundary in eastern New Mexico in-conjunction with a perturbation in the dirty H500 ridge centered over El Paso is resulting in some showers and thunderstorms beginning to develop in far NE New Mexico. Based off the H500 wind pattern, showers and storms that form will generally move east and east-southeast. The atmosphere through this evening, if storms can break the cap, will deal with abundance of DCAPE with most areas through 00Z will have DCAPE values range from 1900-2300 J/kg. More organized 0-6 km shear is present in the NE Panhandles, so if storms can develop and or re- develop along a propagating outflow/cold pool, severe criteria wind and hail will still be possible. Storms that can tap into the better DCAPE, wind gusts 70+ mph cannot be completely ruled out. Thunderstorm chances should diminish past 03-04Z as the cap rebuilds. Going into the day tomorrow, the main H500 trough will be move east past the Sangre de Cristos by 00Z Sunday. As the main area of lift moves closer to the NW Panhandles, the closer proximity of the main perturbation, coupled with diurnal heating should result in increased chances of strong to severe storms. Colder core of perturbation aloft should support more of a large hail threat along with damaging wind gusts potential. This area of lift further to the NW should suffice to break the cap, but we will watch trends closely. Could see a leftover shower or storm tomorrow night as the main trough axis moves through the Panhandles, but severe chances should be lower than the day time hours. High temperatures throughout the short term period will range from the mid 90s to 100-103 degree range. Meccariello && .LONG TERM ... (Saturday through next Wednesday) Issued at 208 PM CDT Thu Jun 13 2024 An upper level short wave trough will traverse the central plains on Saturday. This disturbance along with plenty of low level moisture, a surface trough, and instability should help to touch off thunderstorms across the Panhandles Saturday afternoon and evening. The flow aloft will generally be southwest across the Panhandles with large scale troughing across the western U.S. and ridging across the east. We will leave Sunday through Tuesday afternoon tentatively dry for now, as the cap will be stronger, but it could be broken any one of these days to allow for thunderstorm development. By the time we get to Tuesday night and Wednesday, the upper trough will be closer to the Panhandles and the heights may be low enough that the cap will be easier to overcome. Therefore, the chances of thunderstorms will come back into the forecast. Highs will generally be in the 90's Saturday through next Wednesday which will be slightly above average for this time of year. && .AVIATION... (00Z TAFS) Issued at 621 PM CDT Thu Jun 13 2024 Storms are ongoing over the northern and central Panhandles this evening. KGUY is in the clear as of 23z, although KDHT is underneath one of these storms. Storms should be well south of these sites by 02z, but can't rule out 40kt gusts and small hail as they move through. Confidence is low in any storms making it to KAMA, so have not included VCTS at this time. Amendments may be needed in the coming hours. Otherwise, winds will swing out of the southeast to southwest at 10-20kts throughout the period. Harrel && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 68 95 66 93 / 10 10 40 20 Beaver OK 67 98 68 94 / 30 10 30 20 Boise City OK 63 93 61 94 / 20 40 50 20 Borger TX 71 100 69 97 / 20 10 40 20 Boys Ranch TX 69 97 65 95 / 20 20 60 20 Canyon TX 67 94 65 92 / 10 10 50 20 Clarendon TX 66 93 67 91 / 0 0 20 20 Dalhart TX 64 94 61 94 / 20 30 60 20 Guymon OK 65 95 64 94 / 20 20 50 20 Hereford TX 68 95 65 94 / 10 10 50 20 Lipscomb TX 68 98 69 95 / 20 0 20 20 Pampa TX 68 95 67 93 / 10 0 30 20 Shamrock TX 67 96 68 93 / 0 0 10 10 Wellington TX 68 96 69 94 / 0 0 10 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...29 LONG TERM....15 AVIATION...38
Hazardous Weather Outlook National Weather Service Amarillo TX 216 PM CDT Thu Jun 13 2024 OKZ001>003-TXZ001>020-317-140930- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 216 PM CDT Thu Jun 13 2024 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. There will be a chance for thunderstorms across the portions of the Panhandles this afternoon and evening. Storms may have the potential to be severe with damaging wind gusts the main threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are expected Friday night, mainly across the northwestern half of the combined Panhandles. Some of the storms may become severe with large hail and damaging winds the main threat. There is a slight chance for thunderstorms Saturday evening. The threat for severe storms is low at this time. Thunderstorms may also be possible Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Special Weather Statement
National Weather Service Amarillo TX
749 PM CDT Thu Jun 13 2024
TXZ007-008-012-013-017-018-140130-
Hutchinson TX-Potter TX-Randall TX-Carson TX-Moore TX-Armstrong TX-
749 PM CDT Thu Jun 13 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ARMSTRONG...
NORTHEASTERN RANDALL...SOUTHWESTERN CARSON...SOUTHWESTERN
HUTCHINSON...POTTER AND SOUTHEASTERN MOORE COUNTIES THROUGH 830 PM
CDT...
At 748 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Lake Meredith, or 19 miles southwest of Borger, moving
southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Amarillo, Panhandle, Fritch, Washburn, Mescalero Park, and Pantex.
This includes the following highways...
Interstate 27 between mile markers 114 and 123.
Interstate 40 between mile markers 62 and 101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
&&
LAT...LON 3555 10212 3563 10190 3566 10153 3525 10112
3506 10195
TIME...MOT...LOC 0048Z 329DEG 20KT 3551 10169
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
Muscha/JuddSpecial Weather Statement
National Weather Service Amarillo TX
825 PM CDT Thu Jun 13 2024
TXZ011-140215-
Oldham TX-
825 PM CDT Thu Jun 13 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OLDHAM COUNTY THROUGH
915 PM CDT...
At 824 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Adrian, or 21 miles northwest of Vega, moving
southeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Adrian.
This includes Interstate 40 between mile markers 16 and 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3558 10286 3553 10242 3519 10257 3519 10262
3533 10297
TIME...MOT...LOC 0124Z 303DEG 12KT 3542 10274
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
MuschaSpecial Weather Statement
National Weather Service Amarillo TX
827 PM CDT Thu Jun 13 2024
OKZ002-003-140215-
Texas OK-Beaver OK-
827 PM CDT Thu Jun 13 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN BEAVER AND NORTHEASTERN
TEXAS COUNTIES THROUGH 915 PM CDT...
At 827 PM CDT, Doppler radar was tracking a strong thunderstorm over
Forgan, or 5 miles north of Beaver, moving southeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Beaver, Tyrone, Forgan, Knowles, Mocane, Turpin, Floris, and Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Oklahoma.
&&
LAT...LON 3695 10011 3671 10028 3671 10086 3700 10115
3700 10028
TIME...MOT...LOC 0127Z 301DEG 17KT 3690 10054
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
MuschaSpecial Weather Statement
National Weather Service Amarillo TX
834 PM CDT Thu Jun 13 2024
TXZ012-017-018-317-140215-
Potter TX-Palo Duro Canyon TX-Randall TX-Armstrong TX-
834 PM CDT Thu Jun 13 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ARMSTRONG...RANDALL
AND SOUTHERN POTTER COUNTIES THROUGH 915 PM CDT...
At 834 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Amarillo, moving south at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Amarillo, Canyon, Lake Tanglewood, Mescalero Park, Bushland,
Umbarger, Palo Duro Canyon, and Timbercreek Canyon.
This includes the following highways...
Interstate 27 between mile markers 100 and 123.
Interstate 40 between mile markers 54 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
&&
LAT...LON 3488 10213 3540 10213 3545 10173 3489 10149
TIME...MOT...LOC 0134Z 341DEG 21KT 3517 10193
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
MuschaPreliminary Local Storm Report
National Weather Service Amarillo TX
908 PM CDT Thu Jun 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM Non-Tstm Wnd Gst 1 NNW Stinnett 35.84N 101.45W
06/13/2024 M61 MPH Hutchinson TX Mesonet
61 mph gust from probable heat burst.
Increase in temperature and decrease in dew
point in conjunction with wind gust. No
lightning in the area.
&&Special Weather Statement
National Weather Service Amarillo TX
909 PM CDT Thu Jun 13 2024
OKZ003-TXZ005-140300-
Beaver OK-Lipscomb TX-
909 PM CDT Thu Jun 13 2024
...A STRONG THUNDERSTORM WILL IMPACT BEAVER AND NORTHERN LIPSCOMB
COUNTIES THROUGH 1000 PM CDT...
At 909 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northeast of Elmwood, or 8 miles southeast of Beaver, moving
southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Beaver, Forgan, Gate, Knowles, Elmwood, Mocane, Slapout, and Balko.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Oklahoma...and the Panhandle of Texas.
&&
LAT...LON 3647 10000 3647 10055 3650 10055 3650 10066
3666 10082 3700 10052 3700 10000
TIME...MOT...LOC 0209Z 306DEG 23KT 3671 10046
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
MuschaThe Dodge City radar (KDDC), 128 km away, was scanning. The volume nearest the first event began at 02:59 UTC.
4 thunderstorm wind, 1 hail. Local standard time, as filed.
A report was received of 25 train cars laid over from thunderstorm winds. No injuries were reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2024Every state in 2024This day in weather historyWarnings in Oklahoma, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1190876, 1190877, 1190879, 1190878, 1194770.